Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 232, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 22, 2004, 4:34 PM CDT for Clinton County, Illinois. It was in force for 71 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2004, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 22, 2004, 5:45 PM CDT
- In force
- 71 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Clinton County, IL
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:28 PM CDT | HAIL 0.88 | 4 S Germantown, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 222134
SVRLSX
ILC027-222245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CDT THU JUL 22 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 545 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ALBERS...MOVING EAST AT 10 MPH. THE PUBLIC
REPORTED NICKEL SIZE HAIL 2 MILES SOUTH OF ALBERS.
* LOCATIONS IMPACTED INCLUDE...
GERMANTOWN
BREESE
BECKEMEYER
CARLYLE
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DESTRUCTIVE
HAIL. CONSIDERABLE DAMAGE IS POSSIBLE. STAY INSIDE...AND AVOID
OUTSIDE WALLS AND WINDOWS
LAT...LON 3851 8924 3850 8930 3852 8936 3849 8939
3848 8947 3849 8957 3846 8964 3847 8969
3864 8966 3862 8921
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 AM CDT, 12 hours 34 minutes earlier.
Area forecast discussion, Jul 22, 4:00 AM CDT, 12 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT THU JUL 22 2004 .DISCUSSION... HOT AND HUMID WX ACRS CWA TODAY. KP HEAT ADVISORY FOR CNTRAL AND EAST CENTRAL AND SOUTHEAST MO AND PORTION OF SOUTHWEST IL TIL 7PM THIS EVE. ETA AND GFS ARE IN AGRMENT IN PUSHING THE FRNT SOUTH OF STL BY FRIDAY MORNING. SCT SHWERS AND TSTMS WILL DELOP SOUTH OF THE FRONT TODAY THROUGH FRIDAY NIGHT. LIS SHOWED STABLE AMS PUSHING SOUTH FROM THE NE INTO OUR CWA ON FRIDAY AFTN. AT THIS TIME KP TSTMS FOR ALL DAY FRIDAY, LOOKING INTO THE EFP...BELOW NORMAL TEMPS ARE IN STORE ACRS THE AREA SAT THROUGH MON AND TUES...A WARMING TREND WILL PUSH TEMPS IN THE MID TO UPPER 80S BY WED AND THURSDAY. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY FOR CNTRL..SOUTHEAST AND EAST CNTRL MO TIL 7PM. IL...HEAT ADVISORY FOR PTN OF SW IL TIL 7PM. &&
Hazardous weather outlook, Jul 22, 4:30 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 430 PM CDT THU JUL 22 2004 ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-075-231200- BOND IL-CLINTON IL-FAYETTE IL-JEFFERSON-MADISON IL-MARION IL- MONROE IL-RANDOLPH IL-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WASHINGTON IL- 430 PM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. NUMEROUS BOUNDARIES WILL INTERSECT HIGH LEVELS OF MOISTURE AND INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS TONIGHT. DURING THE EVENING HOURS...INSTABILITY WILL BE HIGH ENOUGH TO ENABLE SOME STORMS TO REACH SEVERE LIMITS. PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAT INDICES WILL REMAIN AT DANGEROUS LEVELS THROUGH THE EARLY EVENING HOURS. HOT AIR COMBINED WITH HIGH LEVELS OF HUMIDITY WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES THROUGH 7 PM. THUS...THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 060-062-072>074-084-085-099-231200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD- FRANKLIN-GASCONADE-GREENE IL-IRON-JERSEY IL-KNOX-LEWIS-LINCOLN- MACOUPIN IL-MADISON-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL- OSAGE-PIKE-PIKE IL-RALLS-REYNOLDS-SHELBY-ST FRANCOIS-WARREN- WASHINGTON- 430 PM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. NUMEROUS BOUNDARIES WILL INTERSECT HIGH LEVELS OF MOISTURE AND INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS TONIGHT. DURING THE EVENING HOURS...INSTABILITY WILL BE HIGH ENOUGH TO ENABLE SOME STORMS TO REACH SEVERE LIMITS. PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. TES
In the hours before
Local storm report, Jul 22, 2:55 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL NOKOMIS 39.30N 89.29W
07/22/2004 0.88 INCH MONTGOMERY IL TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Jul 22, 4:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 S ALBERS 38.52N 89.62W
07/22/2004 0.88 INCH CLINTON IL TRAINED SPOTTER
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:21 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 84 min |
| Jul 22, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Bond | 42 min |
| Jul 22, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 49 min |
| Jul 22, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 60 min |
| Jul 22, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 59 min |
| Jul 22, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 50 min |
| Jul 22, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.